I contracted a spinal infection and 3 operations later I have been left with a damaged spine?

Hi

I recently had a small back operation to treat a prolapsed disc. During the operation I contracted a spinal infection and 3 operations later I have been left with a damaged spine at the L4/5 level.

The pain in my spine is chronic and I also suffer from severe referred pain.

As a result I have been prescribed a range of pain killers including 80mg of Oxycodone daily, 300mg of Pregabalin daily, 40mg of Paroxetine daily and 20mg of Oxynorm as required.

My questions are: ‘Would this be considered an appropriate level of pain medication for my condition and what long-term side effects should I expect?



advertisement:

5
Doctor Answers And General Comments : (both members and visitors can post)

avatar
5 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
5 Comment authors
Dr.HoneyDr MahaveerDr. Ayman DarragDr Ahmed FawzyDr Masr Recent comment authors
  Subscribe  
Notify of
Dr Masr
Member
Dr Masr

It’s according to ur pain threshold
And whether it’s controlled or not,

Also long term side effects is renal affection, liver affection , GIT disturbances ,constipation…

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
Your medication is appropriate, except for Paroxetine which is not a pain killer and have serious side effects which can be vision problems and impotence
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Those medications are going to probably damage your liver,stomack and kidney for like ng term use..I recommend seeing a physiotherapist for tens,us myofacial release treatments..

Dr Mahaveer
Member
Dr Mahaveer

hi,
the treatment you have been taking is correct.
tramadol or etodolac can be taken for pain as these are safe and potent drugs.
thanks

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query..

Oxynorm is also oxycodone and long term use can cause dependence.
However other two medications are not commonly addictive but in long term each drug can cause side effects and depends on person to person.
So it is advisable not to take a lot of medications and discuss with your doctor to limit the intake of medications as per need.

Hope this helps..

Regards,